MAUDE Adverse Event Report: INTEGRA LIFESCIENCES SWITZERLAND SAR CERTAS PLUS INLINE WITH SIPHON; CERTAS PLUS W/ SG

INTEGRA LIFESCIENCES SWITZERLAND SAR CERTAS PLUS INLINE WITH SIPHON; CERTAS PLUS W/ SG
Catalog Number 828805PL
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 10/30/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
A facility reported a certas valve (id 828805pl) was implanted on (b)(6) 2024.The valve was broken, therefore, it was removed and replaced with a competitor's valve on (b)(6), 2024.During the revision, the team found the valve was physically broken at its distal end.All the broken parts were removed.
 
Additional Manufacturer Narrative
The certas valve (id (b)(6)) was returned for evaluation.Device history record (dhr) - the product code 828805pl with lot 7395656 sn n/a, conformed to the specifications when released to stock.Failure analysis - the position of the cam when valve was received was at setting 5.The valve was visually inspected; the siphon guard is missing and silicon housing.Cut and tear marks were noted.The complaint was confirmed.Root cause analysis - the root cause for the issue reported by the customer is due a sharp or pointed object coming into contact with the valve in view of the cut marks on siphon guard.As noted in the surgical procedure precautions section in ifu, silicone has a low cut/tear resistance.
 
Event or Problem Description
N/a.

Brand Name
CERTAS PLUS INLINE WITH SIPHON
Common Device Name
CERTAS PLUS W/ SG
Manufacturer (Section D)
INTEGRA LIFESCIENCES SWITZERLAND SAR
rue girardet 29
rue girardet 29
le locle
SZ 
Manufacturer (Section G)
INTEGRA LIFESCIENCES SWITZERLAND SAR
rue girardet 29
ch-2400
le locle
SZ  
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key20757330
Report Number3013886523-2024-00370
Device Sequence Number15600081
Product Code JXG
UDI-Device Identifier10381780521211
UDI-Public(01)10381780521211(17)290331(10)7395656
Combination Product (Y/N)N
PMA/510(K) Number
K223330
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number828805PL
Device Lot Number7395656
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/05/2024
Supplement Date Received by Manufacturer04/10/2025
Initial Report FDA Received Date11/22/2024
Supplement Report FDA Received Date05/05/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/15/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown